High Wind, Guadalupe Mountains of Culberson County
- When
- November 26, 7:51 PM MST to November 27, 1:51 AM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
Northeast winds increased to 40-45 mph in Guadalupe Pass behind a strong cold front.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MAF wrote it up.
Northeast winds increased to 40-45 mph in Guadalupe Pass behind a strong cold front.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Nov 26, 4:13 PM MST, 3 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 513 PM CST MON NOV 26 2012 .DISCUSSION... TE LATEST AVIATION DISCUSSION IS INCLUDED BELOW. && .AVIATION... GUSTY NORTH TO NORTHEAST WINDS WILL START OUT THE TAF PERIOD THIS EVENING AS A COLD FRONT CONTINUES TO PUSH SOUTH ACROSS THE REGION. WINDS WILL SETTLE DOWN FROM 27/05Z TO 27/10Z WITH MAINLY LIGHT AND VARIABLE THEREAFTER. A FEW SHOWERS COULD AFFECT KFST THIS EVENING ALSO...BUT NO APPRECIABLE REDUCTION IN VISIBILITY OR CEILING IS EXPECTED. VFR CONDITIONS WILL PREVAIL OTHERWISE. 67 && .PREV DISCUSSION... /ISSUED 205 PM CST MON NOV 26 2012/ DISCUSSION... COLD FRONT CURRENTLY NEAR THE PECOS RIVER AND HEADING SOUTH ON DECENT NORTH WINDS AND PRESSURE RISES IN ITS WAKE. THE RESULT OF THE FRONT BISECTING THE FORECAST AREA IS THAT TEMPERATURES ARE RANGING FROM THE LOWER 60S BEHIND THE FRONT ACROSS THE NORTHERN PERMIAN BASIN TO NEAR 80 ALONG THE RIO GRANDE RIVER SOUTH OF THE FRONT AT 20Z. FOR TONIGHT BELOW FREEZING TEMPERATURES ARE EXPECTED FOR AREAS MAINLY NORTH OF THE PECOS RIVER AND THE MOUNTAINS AS CLOUDS DECREASE AND SURFACE HIGH PRESSURE BUILDS SOUTH TOWARD THE REGION. COOLER AND BELOW TEMPERATURES ARE EXPECTED BEHIND THIS FRONT TUESDAY. THIS COOLING WILL BE SHORT LIVED HOWEVER DUE TO A NEW SURFACE LEE TROUGH/LOW FORMING WITH ITS ATTENDANT LOW LEVEL THERMAL RIDGING DEVELOPING IN THE MAINLY ZONAL FLOW ALOFT WEDNESDAY THROUGH THE WEEKEND. TEMPERATURES BY WEDNESDAY WILL BE WELL ABOVE NORMAL AGAIN...CONTINUING THROUGH THE WEEKEND. THE FLOW ALOFT WILL BECOME MORE WEST TO SOUTHWEST NEXT SUNDAY AND MONDAY BUT MORE WARM TEMPERATURES ARE EXPECTED WITH NO PRECIPITATION. && .PRELIMINARY POINT TEMPS/POPS... ANDREWS TX 29 58 35 72 / 0 0 0 0 BIG SPRING TX 31 59 36 71 / 0 0 0 0 CARLSBAD NM 30 60 30 72 / 0 0 0 0 DRYDEN TX 43 65 41 66 / 10 0 0 0 FORT STOCKTON TX 34 58 44 73 / 10 0 0 0 GUADALUPE PASS TX 31 56 43 67 / 0 0 0 0 HOBBS NM 28 60 32 70 / 0 0 0 0 MARFA TX 31 67 28 67 / 10 0 0 0 MIDLAND INTL AIRPORT TX 29 57 35 70 / 0 0 0 0 ODESSA TX 31 61 38 70 / 0 0 0 0 WINK TX 33 62 31 73 / 0 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 03/12
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 247 PM CST MON NOV 26 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-272100- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 247 PM CST MON NOV 26 2012 /147 PM MST MON NOV 26 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FREEZE IS EXPECTED OVERNIGHT...GENERALLY NORTH OF THE PECOS RIVER. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, November 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 416968.